Rip Current, Coastal Escambia
- When
- June 10, 10:00 AM CST to 10:05 AM CST
- Where
- Coastal Escambia forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
Strong currents caused 3 swimmers to be pulled from the water at Pensacola Beach. One person died.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Strong currents caused 3 swimmers to be pulled from the water at Pensacola Beach. One person died.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 3:19 AM CST, 6 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
419 AM CDT SUN JUN 10 2012
.SHORT TERM [TODAY THROUGH TONIGHT]...WATER VAPOR IMAGERY LOOP IS
INDICATING A SLOW MOVING UPPER LEVEL LOW JUST OFF THE ALABAMA COAST.
A DEEP MOIST SOUTH TO SOUTHWEST FLOW ALOFT CONTINUES TO SPREAD
SHOWERS AND THUNDERSTORMS AHEAD OF THIS FEATURE EARLY THIS
MORNING...WHILE A WEAK STATIONARY FRONT REMAINS SOUTH OVER THE
NORTHERN GULF OF MEXICO. LARGE BANDS OF MODERATE TO HEAVY RAIN
SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS CONTINUED TO DEVELOP
EARLY THIS MORNING OVER THE NORTHERN GULF OF MEXICO NEAR THIS
BOUNDARY WITH HEAVY RAIN DOMINATING THE CENTRAL AND SOUTHERN PORTIONS
OF THE REGION. SHORT TERM FORECAST PRECIPITABLE WATER VALUES
APPROACHING 2.1 INCHES AS YESTERDAY WITH MODEL CALCULATIONS IN
AGREEMENT SPREADING THIS INLAND TODAY AND TONIGHT. VERY HEAVY
RAINFALL WILL LIKELY ACCOMPANY SOME STORMS. RADAR RAIN ESTIMATES
INDICATE THAT HEAVY RAINFALL ALREADY OCCURRED IN LOWER MOBILE COUNTY
THIS MORNING PROMPTING A FLASH FLOOD WARNING. THE REGION WILL BE
MONITORED FOR FLOODING LIKELY TODAY. RAINFALL TOTALS UP TO 2.25
INCHES LIKELY WITHIN 80 OR SO MILES OF THE COAST THROUGH TONIGHT.
SOME PLACES MAY RECEIVE 4 INCHES OR MORE. RAIN CHANCES CATEGORICAL
THROUGH AT LEAST EARLY THIS EVENING AND DECREASING A BIT THIS EVENING
AND OVERNIGHT WITH LIKELY POPS. RAIN AND CLOUD COVER WILL COOL
TEMPERATURES A BIT BELOW NORMAL TODAY AND GUIDANCE GENERALLY PICKED
THAT UP. STONE AND GEORGE COUNTIES IN MISSISSIPPI TO BE INCLUDED IN
EXPANDED FLASH FLOOD WATCH.
BECAUSE OF NEAR SATURATED SOUNDINGS WITH TEMPERATURE PROFILE CLOSE
THETA-W IT APPEARS THERE IS A LOW RISK OF WET MICROBURSTS TODAY.
THIS SHOULD CALCULATE OUT WHEN THE 00Z SOUNDINGS BECOME AVAILABLE.
/77
.SHORT TERM [MONDAY THROUGH TUESDAY]...UPPER LEVEL 500 MB TROUGH OVER
THE LOWER MISSISSIPPI VALLEY MOVES EAST INTO THE NORTH CENTRAL GULF
PROGGED TO PHASE WITH ANOTHER TROUGH MOVING ACROSS THE NORTHERN HIGH
PLAINS TONIGHT. COASTAL SURFACE FRONTOLYSIS BEGINS BY ABSORPTION BY
SYNOPTIC SCALE SOUTHERLY FLOW. REGARDLESS...THE FORECAST AREA REMAINS
ON THE EAST WET SIDE OF THE 500 MB TROUGH. DEEP LAYER LIFT COMBINES
WITH DEEP WATER VAPOR BRINGING PW TO NEAR 2 INCHES. THUS LIKELY POPS
REMAINING WITH LOCALLY HEAVY RAIN POSSIBLE. THIS WILL BEGIN TAPERING
OFF MONDAY NIGHT AS THE UPPER FEATURE DRIFTS NORTHEAST.
.LONG TERM [TUESDAY NIGHT THROUGH SATURDAY]...AS EASTWARD MOVEMENT
OF THE 500 MB TROUGH CONTINUES THE UPPER FLOW BECOMES MORE ZONAL
WEDNESDAY THROUGH FRIDAY. NONETHELESS PRECIPITABLE WATER ABOUT
1.7-1.9 INCHES WOULD MAINTAIN AT LEAST SCATTERED DAYTIME COVERAGE
FROM A SERIES OF MID LEVEL IMPULSES EMBEDDED IN THE WEAKENED
WESTERLY FLOW WELL AS THE SEABREEZE. A SURFACE HIGH WILL DOMINATE
THE GULF NEXT WEEK BRINGING LIGHT WEST TO NORTHWEST FLOW DURING
OVERNIGHT PERIODS AND BECOMING MORE SOUTHERLY IN THE AFTERNOONS NEAR
THE COAST DUE TO THE SEABREEZE. TEMPERATURES NEAR NORMAL.
&&
.AVIATION...[12Z KMOB/KBFM/KPNS TERMINAL FORECAST ISSUANCE]...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE LOCAL
TERMINALS DURING THE NEXT 24 HOURS. MVFR CEILINGS WILL PERIODICALLY
IMPACT THE LOCAL TERMINALS THROUGH THE NEXT 24 HOURS...WITH
VISIBILITY FALLING TO IFR LEVELS AT TIMES DUE TO HEAVY RAIN. WINDS
WILL BECOME SOUTHERLY INCREASING TO 10-15 KNOTS WITH HIGHER GUSTS
THIS AFTERNOON. /21
&&
.MARINE...A MODERATE TO OCCASIONALLY STRONG SOUTHERLY FLOW WILL
CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OFF THE
SOUTHEAST COAST AND WEAK LOW PRESSURE ADVANCES NORTHEAST ACROSS THE
WESTERN GULF. WINDS AND SEAS SHOULD DECREASE BY EARLY NEXT WEEK AS
SURFACE HIGH PRESSURE BUILDS OVER THE EASTERN GULF OF MEXICO. /32
&&
.FIRE WEATHER....WET. THEREFORE NO HEADLINES. /77
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 84 72 89 75 / 90 60 60 30
PENSACOLA 84 74 89 78 / 90 60 70 30
DESTIN 84 74 86 77 / 80 60 60 40
EVERGREEN 85 70 89 72 / 90 60 70 40
WAYNESBORO 84 69 91 72 / 80 50 40 30
CAMDEN 84 69 88 72 / 80 60 70 40
CRESTVIEW 86 70 90 73 / 90 60 70 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER
MOBILE.
FL...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
GEORGE...AND STONE.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 632 AM CDT SUN JUN 10 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 632 AM CDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE AREA BEACHES THROUGH THIS EVENING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE REGION THROUGH TONIGHT. HEAVY RAINFALL WILL BE LIKELY TODAY...WHICH WILL BRING THE POTENTIAL FOR FLASH FLOODING ACROSS THE REGION...ESPECIALLY ALONG COASTAL LOCATIONS WHERE RECORD RAINS FELL YESTERDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR FAR SOUTHEASTERN MISSISSIPPI...FAR SOUTHWESTERN AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA THROUGH EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE REGION MONDAY. ADDITIONAL HEAVY RAINFALL MAY BRING A CONTINUED POTENTIAL FOR FLOODING ACROSS THE AREA THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED. GMZ630-650-655-670-675-111145- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 632 AM CDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE OVER THE MARINE AREA THROUGH TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE COASTAL WATERS THROUGH TONIGHT. BRIEF STRONG WIND GUSTS...LOCALLY HIGHER WAVES...FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THE STRONGER STORMS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE MARINE AREA THROUGH MONDAY. A MODERATE TO STRONG SOUTHEAST TO SOUTH WIND FLOW WILL CONTINUE THROUGH SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 831 AM CDT SUN JUN 10 2012 ALZ061-063-101415- UPPER MOBILE AL-LOWER MOBILE AL- 831 AM CDT SUN JUN 10 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA THROUGH 915 AM CDT... AT 826 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF GRAND BAY TO 8 MILES SOUTHEAST OF THEODORE...AND MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... DOWNTOWN MOBILE... MIDTOWN MOBILE... WEST MOBILE... TILLMANS CORNER... THEODORE... TANNER WILLIAMS... SEMMES... SATSUMA... SARALAND... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 6 AND 28. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 29. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 916 AM CDT SUN JUN 10 2012 ALZ053-055-059-062-101445- ESCAMBIA AL-MONROE AL-UPPER BALDWIN AL-CLARKE AL- 916 AM CDT SUN JUN 10 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ESCAMBIA...SOUTHWESTERN MONROE...SOUTHEASTERN CLARKE AND NORTHWESTERN BALDWIN COUNTIES IN SOUTHWEST ALABAMA...THROUGH 945 AM CDT... AT 916 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF CREOLA TO 18 MILES NORTHEAST OF CREOLA TO 8 MILES NORTH OF BAY MINETTE...AND MOVING NORTHEAST AT 50 MPH. * THESE STRONG THUNDERSTORMS WILL BE NEAR... CARLTON AROUND 930 AM CDT... WALKER SPRINGS AROUND 935 AM CDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 33 AND 46. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 939 AM CDT SUN JUN 10 2012 ALZ060-101515- COVINGTON AL- 939 AM CDT SUN JUN 10 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COVINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 1015 AM CDT... AT 938 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ANDALUSIA...OR 4 MILES SOUTHWEST OF HEATH...AND MOVING NORTH AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GANTT AROUND 950 AM CDT... ROSE HILL AROUND 1000 AM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 945 AM CDT SUN JUN 10 2012 ALZ053-055-059-101545- ESCAMBIA AL-MONROE AL-CLARKE AL- 945 AM CDT SUN JUN 10 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ESCAMBIA... MONROE AND SOUTHEASTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA... THROUGH 1045 AM CDT... AT 945 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF JACKSON TO 17 MILES WEST OF FRISCO CITY TO 9 MILES WEST OF ATMORE...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... POARCH CREEK RESERVATION... ROCKVILLE... WHATLEY... WALKER SPRINGS... GROVE HILL... CARLTON... VREDENBURGH... URIAH... PETERMAN... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 48 AND 60. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1053 AM CDT SUN JUN 10 2012 ALZ054>057-059-060-FLZ003-005-101715- BUTLER AL-CONECUH AL-COVINGTON AL-ESCAMBIA AL-MONROE AL-WILCOX AL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL- 1053 AM CDT SUN JUN 10 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BUTLER... CONECUH...WESTERN COVINGTON...EASTERN ESCAMBIA...NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...NORTHWESTERN OKALOOSA AND NORTHERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA... THROUGH 1215 PM CDT... AT 1052 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF MONROEVILLE TO 10 MILES WEST OF EVERGREEN TO 10 MILES NORTHWEST OF MILTON...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WHITING FIELD... WHITFIELD... SPRINGHILL... MOUNT CARMEL... FIDELIS... DIXONVILLE... COBBTOWN... MUNSON... BERRYDALE... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 81 AND 129. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Coastal Escambia | 2013-06-10 | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398156.